Alert archive / South Carolina / Tornado Warnings in 2008
Tornado Warning 14, NWS Wilmington, NC
NWS Wilmington, NC issued this tornado warning at Aug 26, 2008, 1:57 PM EDT for Horry County, South Carolina; Columbus County, North Carolina. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2008, 1:57 PM EDT (17:57 UTC)
- Expired
- Aug 26, 2008, 2:14 PM EDT
- In force
- 17 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Columbus County, NC, Horry County, SC
The radar
The Wilmington radar (KLTX), 46 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1355 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KILM 261757
TORILM
NCC047-SCC051-261830-
/O.NEW.KILM.TO.W.0014.080826T1757Z-080826T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
157 PM EDT TUE AUG 26 2008
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* TORNADO WARNING FOR...
HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 230 PM EDT
* AT 155 PM EDT...THE PUBLIC REPORTED A TORNADO NEAR HAMMOND...OR
ABOUT 11 MILES NORTHEAST OF RED HILL...MOVING NORTHEAST AT 30 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
WAMPEE BY 205 PM...
LONGS BY 210 PM...
BROOKSVILLE BY 215 PM...
LITTLE RIVER BY 220 PM...
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SVR WX TO LAW ENFORCEMENT AGENCY PLEASE REPORT HAIL...DOWNED
TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3381 7925 3423 7901 3411 7877 3387 7859
3380 7869 3379 7873 3374 7882 3366 7891
3361 7898
TIME...MOT...LOC 1757Z 238DEG 26KT 3390 7887
$$
151 follow-up statement
000
WWUS52 KILM 261814
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
214 PM EDT TUE AUG 26 2008
NCC047-SCC051-261824-
/O.CAN.KILM.TO.W.0014.000000T0000Z-080826T1830Z/
COLUMBUS NC-HORRY SC-
214 PM EDT TUE AUG 26 2008
...THE TORNADO WARNING FOR HORRY AND SOUTH CENTRAL COLUMBUS COUNTIES
IS CANCELED...
AT 212 PM EDT...THE TORNADO WHICH PROMPTED THE WARNING HAS
DISSIPATED...THUS THE TORNADO WARNING HAS BEEN CANCELED.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3381 7925 3423 7901 3411 7877 3387 7859
3380 7869 3379 7873 3374 7882 3366 7891
3361 7898
TIME...MOT...LOC 1814Z 238DEG 26KT 3396 7874
$$
15What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Aug 26, 9:45 AM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Aug 26, 9:45 AM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 945 AM EDT TUE AUG 26 2008 .SYNOPSIS... A WEAK FRONT WILL MOVE SOUTH ACROSS THE CAROLINAS TODAY...WHILE THE REMNANT CIRCULATION OF FAY CONTINUES TO FEED TROPICAL MOISTURE INTO THE AREA. UNSETTLED WEATHER WILL CONTINUE THROUGH THURSDAY AS A RESULT. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE CAROLINAS SATURDAY NIGHT OR SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 9 AM...CONVECTION SKIRTING ALONG THE NORTHERN EDGE OF COUNTY WARNING AREA. THIS AREA MATCHES UP WELL WITH 8 TO 10 MB PER SECOND LIFT THIS AREA IS EXPECTED TO SHIFT NORTH OVER THE NEXT SEVERAL HOURS. THE AREA OF LIFT MATCH UP WITH A THETA-E RIDGE AT 925 MB. MODELS STILL SHOW THE BEST CHANCES FOR PRECIPITATION THIS AFTERNOON BEING THE NORTH AND WEST WITH MORE SCATTERED CONVECTION ALONG THE COAST ESPECIALLY THE SOUTH OF LITTLE RIVER. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 3AM TUE...LARGE HIGH CENTERED OVER ERN NY STATE WED WILL WEDGE DOWN THE FACE OF THE APPALACHIANS DRIVING A FRONT INTO THE CWA. THE SPRAWLING HIGH AND MINIMAL BAROCLINICITY HAS MADE FORECASTING THE POSITION OF THE BOUNDARY A BIT TRICKY THESE PAST FEW DAYS AND THIS TREND HAS CONTINUED IN GUIDANCE. WRF HAS BEEN PRETTY CONSISTENT IN SHOWING A DECENT WEDGING SIGNATURE THROUGH THURSDAY WHEREAS GFS LIFTS THE BOUNDARY NORTH DURING THE SHORT TERM. IT MAY END UP BEING A FUNCTION OF HOW WET WEDNESDAY ENDS UP BEING. DESPITE A GOOD N TO S PACKING OF ISENTROPIC SURFACES ACRS THE AREA THE SOUTHERLY FLOW ACROSS THESE SURFACES (ISENTROPIC UPGLIDE) REMAINS TO OUR WEST. A NICE TONGUE OF MOISTURE FLUX DIV IN THE 925-850 LAYER ALSO GLANCES OUR WESTERN COUNTIES. GFS IN ITS EROSION OF THE BOUNDARY DEPICTS A CLEANER WARM FROPA MIDDAY WED THAT ARGUES FOR A MORE UNIFORM AREAL DISTRIBUTION OF PRECIP BUT VERY WEAK UPGLIDE IMPLIES THAT IT WOULD BE VERY LIGHT. WILL RAISE POPS WED WITH MORE OF AN INCREASE IN WRN ZONES TO HIGHER LIKELY...COAST WILL STAY CLOSER TO HIGH CHANCE. THERE IS CONSIDERABLE SPREAD IN GUIDANCE WRT HIGH TEMP FORECAST AND HAVE LEANED TOWARDS THE COOLER MET NUMBERS. THE UNCERTAINTIES OF WEDNESDAY TRANSLATE TO THURSDAY...WHERE WILL THE BOUNDARY END UP. BATTLING FACTORS CLEARLY EVIDENT...DEEP CUTOFF E OF NEW ENGLAND TO DRIVE THE HIGH DOWN THE COAST AND THE BROAD TROUGHINESS IN THE NRN PLAINS/WRN GREAT LAKES ALONG WITH WHATS LEFT OF FAY URGING THE FRONT BACK TO THE NORTH. EITHER SOLUTION MAY END UP LEADING TO SIMILAR RAIN CHANCES FOR THE AREA...A WEDGE TO BE OVERRUN OR A FRONT STALLED IN THE AREA. ONCE AGAIN THOUGH WEAK OVERALL FORCING (AGAIN WITH EITHER SCENARIO) SHOULD KEEP QPF FROM BEING OVERLY IMPRESSIVE. MOST MAJOR GUIDANCE DOES SEEM TO SUPPORT A GRADUAL DRYING TREND TOWARDS THE END OF THE PD AND POPS WILL BE TAPERED DOWN TO SLIGHT CHC AND NO QPF ADVERTISED. ALMOST A TWO CATEGORY DISCREPANCY OF HIGH TEMP GUIDANCE AND HAVE STAYED TOWARDS THE COOLER SIDE BUT WITH LESS WEIGHTING AND MORE AVERAGING ON ACCOUNT OF UNCERTAINTY. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 3AM TUE...NOT MUCH OF A PRESSURE PATTERN TO SPEAK OF ACROSS MOST OF THE SOUTHEAST FRIDAY AND SATURDAY. A COLD FRONT WILL BE SLOWLY MAKING ITS WAY THROUGH THE OH/MS VALLEYS WHILST GUSTAV EMERGES FROM THE CARIBBEAN AND CROSSES CUBA. EXPECT A RETURN OF MORE SEASONABLE WARMTH...IF NOT A FEW DEGREES ABOVE AS HIGHS BOTH DAYS APPROACH 90 AWAY FROM THE WATER. POPS PRETTY CLOSE TO 30 BOTH AFTERNOON WITH THE FOCUS GENERALLY CONFINED TO SEA BREEZE AND ANY OTHER BOUNDARIES THAT MAY STILL BE KICKIN AROUND. GFS DEPICTS A PIEDMONT TROUGH BUT IT STILL SEEMS TO BE TIED IN PART TO FAY REMNANTS SO NOT SURE IF IT WILL REALLY BE THERE. THIS FRONT IS PROGGED TO BACKDOOR ITSELF INTO IF NOT THRU THE AREA ON SUNDAY. NOT SURE IF THERES MUCH RETURN FLOW AHEAD OF IT SO IT MAY NOT BRING A SIG INC IN POPS. TOUGH CALL WHAT THE BOUNDARY WILL DO MONDAY AND TUESDAY...CURRENT PROGS HAVE IT TO OUR SOUTH...BEING PUSHED BY A DEEP CUTOFF LOW E OF NEW ENGLAND AND A TROPICAL CYCLONE PUSHING INTO THE NORTHEAST GOMEX...LOOKS A LOT LIKE THE MAPS OF THE LAST FEW DAYS. && .AVIATION /18Z TUESDAY THROUGH SATURDAY/... SURFACE ANALYSIS AT 10Z INDICATED A WEAK BOUNDARY FROM NEAR LBT TO FLO. SHOWERS AND ISOLATED THUNDERSTORMS WITH MODERATE TO HEAVY RAIN ARE PASSING JUST TO THE WEST OF LBT. THIS ACTIVITY IS NEAR A 85H TROUGH. DUE TO FOG...FLO IS SOCKED IN THIS MORNING WITH VLIFR CONDITIONS. AT THE COASTAL TERMINALS CONDITIONS ARE GENERALLY VFR THIS MORNING. SOME LIGHT SHOWERS OFFSHORE MOVING NORTHEAST. FOG AT FLO SHOULD LIFT TO MVFR OR BETTER BY 14Z. EXPECT A GOOD CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS TO AFFECT THE TERMINALS TODAY. BEST CHANCES WILL BE ALONG THE SEA BREEZE NEAR ILM AND ALONG AND WEST OF THE WEAK BOUNDARY FROM FLO TO LBT. GENERALLY TEMPO MVFR CONDITIONS CAN BE EXPECTED WITH THE PRECIPITATION...BUT BRIEF IFR CONDITIONS COULD OCCUR IF A CELL MOVES DIRECTLY OVER A TERMINAL. IFR CONDITIONS EXPECTED TO DEVELOP AT FLO/LBT AFTER 08Z WEDNESDAY MORNING. OUTLOOK THROUGH SATURDAY...LIFR AND/OR IFR FROM LOW CEILINGS AND FOG WEDNESDAY AND THURSDAY MORNINGS MAINLY FLO/LBT TERMINALS. OTHERWISE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS EACH DAY. && .MARINE... NEAR TERM /THROUGH 6 AM TUESDAY/... AS OF 9 AM...EAST WINDS OF 10 KNOTS OCCURRING OVER THE WATERS WITH NORTHEAST WIND ALONG THE NORTHERN SECTION OF THE COAST. WINDS ARE EXPECTED TO VEER BACK TO THE EAST THIS AFTERNOON WITH A SLIGHT INCREASE IN WINDS. SEAS ARE RUNNING AROUND 2 TO 3 FEET AND BASED ON WIND FORECAST AND WAVEWATCH OUTPUT SEAS ARE EXPECT TO REMAIN AROUND 2 TO 3 FEET. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 3AM TUE...A BACKDOOR COLD FRONT MORE TYPICAL OF WINTER OR SPRING WILL MAKE THE WIND FORECAST HIGHLY UNCERTAIN FOR MOST OF THE PD. STRONG HIGH PRESSURE IN THE NE U.S. WILL KEEP WINDS ONSHORE BUT WHERE EXACTLY THE BOUNDARY WILL AFFECT HOW MUCH NORTHERLY COMPONENT THERE IS TO THE WIND. THE EXTENT OF THE GRADIENT PINCH AND RESULTING WIND SPEEDS IS ALSO IN QUESTION. FOR NOW WILL SHOW HIGHEST WINDS...POSSIBLY IN THE 10 TO 15 KT RANGE ON WED. SHOULD THE WEDGING CONTINUE AS IMPLIED BY WRF THEN WINDS WILL BE SOMEWHAT HIGHER AND MORE BACKED THAN CURRENTLY ADVERTISED...PERHAPS TO THE TUNE OF 5 KTS. SEAS GENERALLY 2 TO 3 FT THRU THE PD...PERHAPS 2 TO 4 SHOULD TIGHTER GRADIENTS END UP MATERIALIZING. THE DEGREE OF BACKING MAY ALSO DETERMINE WHETHER OR NOT 4 FT SEAS ENTER THE FCST AREA FROM THE EAST OR STAY MOSTLY OUTSIDE OF 20 NM...MAINLY THU. LONG TERM /FRIDAY THROUGH SATURDAY/... AS OF 3AM TUE... SHOULD BE A PRETTY QUIET PD OF WX BARRING ONE POSSIBLE UNCERTAINTY. A WEAK PRESSURE PATTERN WILL MAKE FOR PRETTY LIGHT WINDS...THE DIRECTION OF WHICH MAY BE DIFFICULT TO FORECAST AS IT MAY VARY. SEAS 2 TO 3 FT FOR THE MOST PART...WHICH LEADS TO THE BIG UNCERTAINTY. GUIDANCE PRETTY INTERESTED...AS IS NHC...IN THE AREA OF CONVECTION OUT AROUND 20N 50W. THIS SYSTEM COULD DEVELOP AND START SENDING SWELLS OUR WAY TOWARDS THE END OF THE FCST PD. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...HAWKINS SHORT TERM...MBB LONG TERM...MBB AVIATION...MRR
Hazardous weather outlook, Aug 26, 4:59 AM EDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 459 AM EDT TUE AUG 26 2008 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-270900- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 459 AM EDT TUE AUG 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-270900- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 459 AM EDT TUE AUG 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAS
In the hours before
Special weather statement, Aug 26, 10:55 AM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 1055 AM EDT TUE AUG 26 2008 NCZ087-096-261545- BLADEN-ROBESON- 1055 AM EDT TUE AUG 26 2008 ...STRONG THUNDERSTORM SOUTHEAST OF LUMBERTON .... AT 1050 AM EDT...A STRONG THUNDERSTORM WAS NEAR SMITHS AND MOVING TO THE EAST AT 10 MPH. THIS STORM IS PRODUCING VERY HEAVY RAIN...FREQUENT LIGHTNING AND WINDS OF 30 TO 40 MPH. LOW LYING AREAS AND PONDING OF WATER ON ROADWAYS MAY PRODUCE SOME LOCALIZED FLOODING IN EASTERN SECTIONS OF ROBESON AND WESTERN PENDER COUNTY. COMMUNITIES IN THE PATH OF THESE STORMS ARE ELIZABETHTOWN...ABBOTTSBURG...AMMON...BLADENBORO...CARVERS...COUNCIL. ..DUART...ELKTON...EMERSON...HOWELLSVILLE...JEROME AND KELLY. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. HAWKINS
Special weather statement, Aug 26, 11:28 AM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 1128 AM EDT TUE AUG 26 2008 NCZ096-261630- BLADEN- 1128 AM EDT TUE AUG 26 2008 ...STRONG THUNDERSTORMS WEST OF ELIZABETHTOWN... AT 1128 AM EDT...THUNDERSTORMS WERE PRODUCING HEAVY RAINS...5 MILES NORTH OF BLADENBORO...OR 9 MILES WEST OF ELIZABETHTOWN...MOVING EAST AT 10 MPH THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY WINDS UP TO 40 MPH AND VERY HEAVY RAIN. PONDING OF WATER IS LIKELY IN URBAN AND LOW LYING AREAS OF SOUTHERN AND CENTRAL BLADEN COUNTY. COMMUNITIES IN THE PATH OF THESE STORMS ARE ELIZABETHTOWN... ABBOTTSBURG...BLADENBORO...LAGOON...LISBON...RUSKIN...CLARKTON AND DUBLIN. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. HEDEN
Special weather statement, Aug 26, 12:20 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 1220 PM EDT TUE AUG 26 2008 SCZ034-261715- HORRY- 1220 PM EDT TUE AUG 26 2008 ...STRONG THUNDERSTORM EAST OF CONWAY... AT 1220 PM EDT...A STRONG THUNDERSTORM WAS...5 MILES EAST OF HICKORY GROVE...OR 4 MILES NORTHEAST OF RED HILL...MOVING NORTHEAST AT 6 MPH. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...VERY HEAVY RAIN...GUSTY WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. RAINFALL RATES BETWEEN TWO AND THREE INCHES IN LESS THAN AN HOUR ARE LIKELY. THESE RAINFALL RATES WILL PRODUCE PONDING OF WATER IN URBAN AND LOW LYING AREAS ACROSS EAST CENTRAL HORRY COUNTY. COMMUNITIES IN THE PATH OF THESE STORMS ARE CONWAY...ALLSBROOK... GORETOWN...HAMMOND...HAND...HICKORY GROVE...HOMEWOOD...LONGS AND LORIS. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. HEDEN
Special weather statement, Aug 26, 1:36 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 136 PM EDT TUE AUG 26 2008 NCZ087-SCZ024-032>034-039-046-261830- ROBESON-DILLON-FLORENCE-MARION-WILLIAMSBURG-HORRY-GEORGETOWN- 136 PM EDT TUE AUG 26 2008 ...STRONG THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN... AT 126 PM EDT...THUNDERSTORMS WERE PRODUCING HEAVY RAINS...OVER SOUTHEASTERN DILLON COUNTY AND NORTHERN MARION COUNTY NEAR KEMPER AND FORK. IN ADDITION...DOPPLER RADAR INDICATED MORE THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ACROSS SOUTHWESTERN HORRY COUNTY NEAR DONGOLA. THIS THUNDERSTORM WILL PRODUCE HEAVY RAINFALL OF UP TO 2 TO 3 INCHES IN LESS THAN AN HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN URBAN AND LOW LYING AREAS. COMMUNITIES IN THE PATH OF THESE STORMS ARE FORK...KEMPER...MARIETTA...FAIRMONT...BLUE BRICK...CLAUSSEN...STATE ROUTE 41 AND STATE ROUTE 9 IN DILLON COUNTY...STATE ROUTE 41 IN ROBESON COUNTY...DONGOLA...PEE DEE CROSSROADS...AND HAMMOND. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. HEDEN
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:28 PM EDT | Areal Flood Advisory | ILM | Georgetown | 107 min |
| Aug 26, 2:41 PM EDT | Areal Flood Advisory | ILM | Horry | 109 min |
| Aug 26, 12:29 PM EDT | Tornado Warning | ILM | Bladen | 61 min |
| Aug 26, 4:38 PM EDT | Areal Flood Advisory | ILM | Columbus | 82 min |
Nearby
Tornado Warnings in South Carolina, 2008Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.